Alert archive / Kansas / Tornado Warnings in 2006

Tornado Warning 18, NWS Springfield, MO

March 12, 2006Bourbon County, Kansas

NWS Springfield, MO issued this tornado warning at Mar 12, 2006, 1:37 PM CST for Bourbon County, Kansas. It was in force for 68 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 1:37 PM CST (19:37 UTC)
Expired
Mar 12, 2006, 2:45 PM CST
In force
68 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 2:16 PM CSTHAIL 1.75Uniontown, KS
Mar 12, 2:25 PM CSTFUNNEL CLOUD6 W Fort Scott, KSSPOTTER OBSERVED FUNNEL CLOUD 6 MILES W OF FORT SCOTT
Mar 12, 2:25 PM CSTHAIL 4.253 Ne Uniontown, KS
Mar 12, 2:31 PM CSTHAIL 2.75Devon, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 11:49 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 622 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
622 m²/s²
0-3 km storm-relative helicity
826 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 121937
TORSGF
KSC011-122045-
/O.NEW.KSGF.TO.W.0018.060312T1937Z-060312T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  BOURBON COUNTY IN KANSAS.

* UNTIL 245 PM CST.

* AT 136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES SOUTHEAST OF CHANUTE...AND MOVING
  NORTHEAST AT 50 MPH.

* THIS TORNADIC STORM WILL BE...
  NEAR UNIONTOWN BY 205 PM CST.
  NEAR REDFIELD BY 210 PM CST.
  NEAR FULTON BY 225 PM CST.
  NEAR FORT SCOTT BY 240 PM CST.

THE TOWNS OF PETERSBURG...MARMATON...DEVON...MAPLETON...HARDING AND
HAMMOND ARE ALSO IN THE PATH OF THIS TORNADIC STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3803 9507 3769 9507 3771 9462 3802 9462

$$

CRAMER
6 follow-up statements
000 
WWUS53 KSGF 121947
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CST SUN MAR 12 2006

KSC011-122045-
/O.CON.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/
BOURBON KS-
144 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR BOURBON COUNTY UNTIL 245
PM CST...

AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHEAST OF CHANUTE...AND MOVING NORTHEAST
AT 45 MPH.

THE TORNADIC CIRCULATION WILL MOVE INTO SOUTHWEST BOUBON COUNTY NEAR 
PORTERVILLE BETWEEN 200 PM AND 210 PM...AND MOVE NORTHEAST FROM 
THERE AND AFFECT...

  NEAR UNIONTOWN BY 215 PM CST.
  NEAR REDFIELD BY 220 PM CST.
  NEAR FORT SCOTT BY 230 PM CST.
  NEAR FULTON BY 240 PM CST.

THIS VERY DANGEROUS STORM WILL ALSO PRODUCE GOLF BALL TO BASEBALL 
SIZE HAIL TO THE NORTH OF THE TORNADO TRACK. 

THE TOWNS OF PETERSBURG...MARMATON...DEVON...HARDING AND HAMMOND ARE
ALSO IN THE PATH OF THIS TORNADO.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

LAT...LON 3796 9507 3767 9507 3778 9462 3806 9462

$$

IZZI
000 
WWUS53 KSGF 121958
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CST SUN MAR 12 2006

KSC011-122045-
/O.CON.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/
BOURBON KS-
157 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR BOURBON COUNTY UNTIL 245
PM CST...

AT 154 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED 9 MILES NORTH OF ERIE...AND MOVING NORTHEAST AT 50
MPH.

THE TORNADIC CIRCULATION WILL CROSS INTO SOUTHWESTERN BOURBON COUNTY 
NEAR OR JUST NORTH OF PORTERVILLE BETWEEN 200 PM AND 210 PM...AND 
TRACK NORTHEASTWARD ACROSS THE COUNTY AFFECTING AREAS...

  NEAR UNIONTOWN BY 210 PM CST.
  NEAR REDFIELD BY 215 PM CST.
  NEAR FULTON BY 230 PM CST.
  NEAR FORT SCOTT BY 230 PM.

THE TOWNS OF PETERSBURG...MARMATON...DEVON...HARDING AND HAMMOND ARE
ALSO IN THE PATH OF THIS TORNADO.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

LAT...LON 3796 9507 3767 9507 3778 9462 3806 9462

$$

IZZI
000 
WWUS53 KSGF 122011
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CST SUN MAR 12 2006

KSC011-122045-
/O.CON.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/
BOURBON KS-
210 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR BOURBON COUNTY UNTIL 245
PM CST...

AT 207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHWEST OF UNIONTOWN...OR 17 MILES
SOUTHEAST OF LA HARPE...AND MOVING NORTHEAST AT 45 MPH.

THE TORNADIC CIRCULATION HAS MOVED INTO SOUTHWEST BOURBON 
COUNTY...AND WILL CONTINUE TO MOVE NORTHEASTWARD ACROSS THE COUNTY 
AFFECTING THE AREAS...

  NEAR UNIONTOWN BY 215 PM CST.
  NEAR REDFIELD BY 220 PM CST.
  6 MILES NORTHWEST OF FORT SCOTT BY 230 PM CST.
  NEAR FULTON BY 235 PM CST.

THIS VERY DANGEROUS STORM WILL ALSO PRODUCE GOLF BALL TO BASEBALL 
SIZE HAIL TO THE NORTH OF THE TORNADO TRACK. 

THE TOWNS OF PETERSBURG...MARMATON...DEVON...HARDING AND HAMMOND ARE
ALSO IN THE PATH OF THIS TORNADO.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

LAT...LON 3786 9507 3771 9507 3780 9462 3802 9462
      3803 9475

$$

IZZI
000 
WWUS53 KSGF 122021
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CST SUN MAR 12 2006

KSC011-122045-
/O.CON.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/
BOURBON KS-
221 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR BOURBON COUNTY UNTIL 245
PM CST...

AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED NEAR UNIONTOWN...OR 13 MILES WEST OF FORT SCOTT...
AND MOVING NORTHEAST AT 55 MPH.

THIS DANGEROUS STORM WILL BE...
  NEAR DEVON BY 230 PM.
  NEAR FULTON BY 235 PM CST.

THE TOWNS OF MARMATON...DEVON AND HAMMOND ARE ALSO IN THE PATH OF
THIS TORNADO.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

LAT...LON 3787 9500 3779 9496 3787 9462 3803 9462
      3803 9475

$$

IZZI
000 
WWUS53 KSGF 122030
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CST SUN MAR 12 2006

KSC011-122045-
/O.CON.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/
BOURBON KS-
229 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR BOURBON COUNTY UNTIL 245
PM CST...

AT 226 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED 7 MILES NORTHWEST OF FORT SCOTT...AND MOVING
NORTHEAST AT 60 MPH.

LAW ENFORCEMENT OFFICIALS REPORTED BASEBALL SIZED HAIL WITH THIS 
STORM. PERSONS IN NORTHEAST BOURBON COUNTY SHOULD PREPARE FOR A 
TORNADO AND SEEK SHELTER IMMEDIATELY. BASEBALL SIZE HAIL WILL ALSO 
AFFECT NORTHEAST BOURBON COUNTY.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN BOURBON
COUNTY...INCLUDING THE TOWNS OF DEVON...HAMMOND AND FULTON.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

LAT...LON 3793 9485 3785 9480 3787 9462 3803 9462
      3803 9475

$$

IZZI
000 
WWUS53 KSGF 122042
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CST SUN MAR 12 2006

KSC011-122053-
/O.EXP.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/
BOURBON KS-
243 PM CST SUN MAR 12 2006

...THE TORNADO WARNING FOR BOURBON COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 241 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3793 9485 3785 9480 3787 9462 3803 9462
      3803 9475

$$

IZZI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 12, 12:55 PM CST, 42 minutes earlier.

Area forecast discussion, Mar 12, 12:55 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 PM CST SUN MAR 12 2006

.MESOSCALE CONVECTIVE DISCUSSION...

LARGE AND DESTRUCTIVE TORNADOES ARE POSSIBLE ACROSS EXTREME
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WITHIN THE NEXT FEW HOURS.
CONDITIONS HAVE BECOME VOLATILE AND CONDUCIVE FOR TORNADOES ACROSS
THE REGION.  A CLUSTER OF SUPERCELL THUNDERSTORMS HAVE DEVELOPED
ALONG A LINE FROM YATES CENTER TO NEAR ELK CITY KANSAS.  THIS
ACTIVITY WILL CONTINUE TO PROGRESS NORTHEAST WITH TIME...EVENTUALLY
IMPACTING CHEROKEE...CRAWFORD...AND CHEROKEE COUNTIES WITH A VARIETY
OF SEVERE WEATHER INCLUDING TORNADOES...LARGE HAIL UP TO THE SIZE OF
BASEBALLS...AND DAMAGING STRAIGHT LINE WINDS.

(PDS) PARTICULARLY DANGEROUS SITUATION TORNADO WATCH REMAINS IN
EFFECT UNTIL 10 PM TONIGHT.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...TORNADO WATCH FOR ALL COUNTIES UNTIL 10 PM.
KS...TORNADO WATCH FOR CRAWFORD...CHEROKEE...BOURBON COUNTIES UNTIL
10 PM.

CRAMER
Hazardous weather outlook, Mar 12, 1:15 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CST SUN MAR 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
115 PM CST SUN MAR 12 2006

...SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF
 PRODUCING:

   HAIL TO THE SIZE OF BASEBALLS.
   DAMAGING WINDS IN EXCESS OF 80 MPH.
   TORNADOES...A FEW POTENTIALLY VIOLENT AND LONG LIVED.
   LOCALLY HEAVY RAINFALL.

 AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON
  AND THROUGH THE EVENING. THE HIGHEST THREAT AREA WILL BE ALONG AND
  NORTH OF A OSWEGO TO EMINENCE LINE.

  DISCUSSION:

  A VERY INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD FROM
  THE ROCKIES INTO THE CENTRAL PLAINS THIS AFTERNOON. STRONG WINDS
  ASSOCIATED WITH THE SYSTEM WILL ENHANCE LIFTING OF A MOIST AND
  UNSTABLE AIRMASS OVER THE REGION. AT THE SURFACE...A LOW PRESSURE
  SYSTEM WILL DEEPEN OVER CENTRAL KANSAS AS A WARM FRONT LIFTS
  NORTHWARD FROM THE ARKANSAS BORDER INTO NORTHERN MISSOURI. STORMS
  THAT DEVELOP ALONG AND SOUTH OF THE WARM FRONT WILL HAVE THE
  POTENTIAL TO RAPIDLY BECOME SEVERE THIS AFTERNOON.  THE
  ENVIRONMENT WILL BE FAVORABLE FOR ROTATING STORMS...A FEW OF
  WHICH COULD PRODUCE STRONG TO VIOLENT TORNADOES...IN ADDITION TO
  VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.

  THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. PLEASE REVIEW
  SEVERE WEATHER SAFETY RULES AND MONITOR LOCAL MEDIA AND NOAA
  WEATHER RADIO FOR WATCHES AND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ANOTHER STORM SYSTEM WILL MOVE THROUGH THE STATE THURSDAY FOR AN
  INCREASED THREAT OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
  EARLY EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Local storm report, Mar 12, 8:22 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             MARSHFIELD              37.34N 92.91W
03/11/2006  M0.88 INCH       WEBSTER            MO   CO-OP OBSERVER

&&

GCLAYCOM
Local storm report, Mar 12, 8:45 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 S NEOSHO              36.83N 94.37W
03/11/2006  E0.75 INCH       NEWTON             MO   PUBLIC

0330 PM     HAIL             SELIGMAN                36.52N 93.94W
03/11/2006  E0.88 INCH       BARRY              MO   CO-OP OBSERVER

0110 AM     HAIL             3 S WASOLA              36.75N 92.58W
03/12/2006  E0.88 INCH       OZARK              MO   PUBLIC

&&

TERRY
Special weather statement, Mar 12, 12:00 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CST SUN MAR 12 2006

MOZ082-083-096>098-105-106-130100-
DENT-DOUGLAS-HOWELL-OREGON-OZARK-SHANNON-TEXAS-
1200 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 73 IN EFFECT
UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CHEROKEE              CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                PULASKI               ST. CLAIR

IN SOUTH CENTRAL MISSOURI

DENT                  SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARTON                CEDAR                 DADE
DALLAS                GREENE                JASPER
LACLEDE               LAWRENCE              POLK
VERNON                WEBSTER               WRIGHT

THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA...
BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON...
CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON...
EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD...
HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON...
MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA...
OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE...
ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA...
WARSAW...WAYNESVILLE AND WINONA.

THIS IS A PARTICULARLY DANGEROUS SITUATION.  THE DEVELOPMENT OF LONG
LIVED SUPERCELLS WITH LARGE AND DESTRUCTIVE TORNADOES ARE LIKELY
ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS
AFTERNOON AND EVENING.  ALONG WITH TORNADOES...HAIL UP TO THE SIZE
OF BASEBALLS...AND DAMAGING WINDS IN EXCESS OF 70 MPH CAN BE
EXPECTED.  STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS
REGARDING THIS PARTICULARLY DANGEROUS WEATHER SITUATION.

CRAMER
Special weather statement, Mar 12, 1:15 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CST SUN MAR 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
115 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 74 IN
EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES

IN SOUTH CENTRAL MISSOURI

HOWELL                OREGON

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DOUGLAS
MCDONALD              NEWTON                OZARK
STONE                 TANEY

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AVA...BRANSON...
CASSVILLE...FORSYTH...GAINESVILLE...GALENA...KIMBERLING CITY...
MONETT...NEOSHO...NIXA...OZARK...PINEVILLE...THAYER...THEODOSIA...
WEST PLAINS AND WILLOW SPRINGS.

TORNADO WATCH 73 REMAINS VALID UNTIL 10 PM CST THIS EVENING FOR
THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CHEROKEE              CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                PULASKI               ST. CLAIR

IN SOUTH CENTRAL MISSOURI

DENT                  SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARTON                CEDAR                 DADE
DALLAS                GREENE                JASPER
LACLEDE               LAWRENCE              POLK
VERNON                WEBSTER               WRIGHT

THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA...
BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON...
CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON...
EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD...
HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON...
MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA...
OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE...
ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA...
WARSAW...WAYNESVILLE AND WINONA.

WFO SGF

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:40 PM CSTSevere Thunderstorm WarningSGFCherokee17 min

Nearby

Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.